MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH EXETER X3 RIMFIT ID28 OD50; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH EXETER X3 RIMFIT ID28 OD50; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6309-2-850
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 06/25/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
The revision is required due to the dislocation and issue noticed during the follow up with the surgeon.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving an exeter shell was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.-clinician review: a review of the provided medical records by a clinical consultant indicated: this patient underwent a left total hip arthroplasty and then approximately two years later sustained a dislocation which according to the summary required revision surgery.I can confirm that the dislocation occurred since i was able to review the x-ray showing the dislocation.I cannot confirm that revision was carried out since i have no documentation supporting that such as operation note, office notes or post-revision xrays.I cannot confirm the root cause of this event.The causes of dislocation two years after a primary total hip arthroplasty are multifactorial including surgical technique, patient bmi and activity levels and implant positioning.With the information provided i would not assign any causality to the implant itself.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant indicated: this patient underwent a left total hip arthroplasty and then approximately two years later sustained a dislocation which according to the summary required revision surgery.I can confirm that the dislocation occurred since i was able to review the x-ray showing the dislocation.I cannot confirm that revision was carried out since i have no documentation supporting that such as operation note, office notes or post-revision xrays.I cannot confirm the root cause of this event.The causes of dislocation two years after a primary total hip arthroplasty are multifactorial including surgical technique, patient bmi and activity levels and implant positioning.With the information provided i would not assign any causality to the implant itself.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
EXETER X3 RIMFIT ID28 OD50
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-LIMERICK
raheen business park
limerick NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key15051092
Report Number0002249697-2022-01044
Device Sequence Number12141269
Product Code JDI
UDI-Device Identifier07613327072150
UDI-Public07613327072150
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K111848
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Model Number6309-2-850
Device Catalogue Number63092850
Device Lot NumberLHN507A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2022
Supplement Date Received by Manufacturer09/20/2022
Initial Report FDA Received Date07/19/2022
Supplement Report FDA Received Date10/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexFemale